Thunderstorm Wind, Effingham
- When
- March 31, 1:40 PM EST
- Where
- Effingham County, Guyton
- Measured
- 50 kt (58 mph)
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.333, -81.383
Several powerlines were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 31, 1:11 PM EST, 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
111 PM EST SUN MAR 31 2002
WL UPDATE ZONE AND COASTAL WATERS FORECAST FOR SVR TSTM WATCH 66.
.CHS...
GA...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EST
AMZ354-374-GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EST
AMZ330-350-352-SCZ040-042>045-047>050.
SMALL CRAFT ADVISORY AMZ330.
WOODWORTHGAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-010400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1240 PM EST SUN MAR 31 2002 ...SCATTERED SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THIS AFTERNOON INTO THIS EVENING... TEMPERATURES AROUND 80 DEGREES COMBINED WITH DEWPOINTS IN THE 60S WILL PRODUCE A WARM AND UNSTABLE AIRMASS FOR THE REGION. RESIDUAL SURFACE BOUNDARIES FROM CONVECTIVE ACTIVITY LAST NIGHT...ALONG WITH A DEVELOPING PRE FRONTAL TROUGH...WILL ACT TO FOCUS THUNDERSTORM ACTIVITY THIS AFTERNOON AND INTO THIS EVENING. STRONG UPPER LEVEL DYNAMICS WILL AID IN THE DEVELOPMENT OF THESE THUNDERSTORMS INTO THE EVENING HOURS. SOME OF THE THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE WEATHER AND REMAIN ALERT AND BE PREPARED TO TAKE ACTION IN THE EVENT OF A WATCH OR WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WOODWORTH
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several powerlines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285140.